# SDR IVLA2012FA0000194

- Difficulty date: April 4, 2012
- Submitted: April 9, 2012
- Operation: General aviation
- Aircraft: N103TQ
- Make and model: Cirrus SR22
- Aircraft serial: 2239
- Aircraft time: 2,556 hours
- Engine: Cont IO550N
- Engine time: 560 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 7160 · Engine Air Intake System
- Part: Attach Bolt
- Part number: AN334
- Condition: Backed Out
- Location: Engine Air Intak
- Stage of operation: TX
- How discovered: O
- Nature of condition: C, R, J
- Precautionary procedure: D

## Discrepancy

BOLT AND ALTERNATE AIR FLAPPER HINGE FAILURE POSSIBLY DUE TO VIBRATION OVER TIME, WHICH CAUSED ONE OR MORE BUSHINGS TO ENTER THROUGH AN INTAKE VALVES.  SYMPTOMS WERE SIMILAR TO A FOULED PLUG; THE PILOT REPORTED THAT HIS EGT ON CYLINDER NR 1 HAD INITIALLY DECREASED AND SUBSEQUENTLY DISCONTINUED THE TAKEOFF AS SOON AS POWER WAS APPLIED.  ALSO STATED WAS ABLE TO "BURN IT OFF" AS THERE MAY HAVE BEEN SMALL METAL PIECES CLOGGING THE SPARK PLUGS THAT WERE DISPLACED.  AFTER CONTINUED ROUGH OPERATION ON THE GROUND AFTER A HIGH POWER RUN-UP, GROUNDED ACFT IAW DISCREPANCY PROCEDURES.  AFTER BORESCOPE INSPECTION, DAMAGE FOUND IN CYLINDERS.
